Aa
Aa
A
A
A
Close
Avatar universal

Hydrocodone/Oxycodone addiction

This is my first day trying to go without anything and I'm dealing with the twitching that everyone describes and the mental anguish - no clarity at all. Should I feed this with small amounts or ride it out? This is a first for me and I'm not sure what is best for the body/mind?
8 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Hi. I just wanted to share that when I went cold turkey it just didn't work for me. I'm not saying it isn't possible but I know for me it didn't work at all.  I can tell you that my doctor put me on a weaning program and I began to feel like I could see the light at the end of the tunnel much better and much faster. I started at 60 tabs a week, which is 8 a day of vicodin 5/500 mg. The doctors goal was to reduce it by 7 tabs a week until I have no more. She is a specialist in addiction (thats what she says anyways) but I have t tell you that it has been 5 weeks and I am way ahead of her program. I am at 2 vicodins a day now. The first week or so was not very good towards the end of the week because I wasn't keeping track and I would end up being short for the week. But I got the hang of it and realized that I began needing less and less. I am surviving with very minimal w/ds and it feels soooooo gooood. When I went cold turkey, I literally freaked out. I just didn't understand where all the w/ds were coming from.  I had never done drugs and I started taking the vicodins after I got an injury to my neck and shoulder.  I thought I could just be done with it when my finally got better.  I had been taking them for 1 1/2 years before I decided that I no longer needed them. The withdrawals scared me to death. I began shivering and shaking and vomitting. My stomach cramped so bad that I went to the emergency room. That is when I realized I was in big trouble. I wanted a quick fix, because I couldn't believe that I was an addict of vicodin. It just didn't fit in to my description of who I am?  My doctor told me to take a deep breath and just take it one day at a time.  She also said that this will take some time. I didn't like that idea but I went along with it anyways.  Today - I am feeling better and stronger.  So hang in there, and if the cold turkey remedy isn't working for you, then ask your doctor for a weaning program and stick to it as best as you can........ For me it was a much easier way to get to the same results..... Good luck to you, Aloha  
Helpful - 0
Avatar universal
Yeah I'm normally in the gym too but can't seem to make myself go. Motivation is pretty hard too. I wouldn't look good at all if I lost as much weight as you did - so, hopefully I don't go there.

Good luck with your addiction! I'm glad your halfway there ... just be strong. Thanks for the reply and again good luck!
Helpful - 0
1481358 tn?1288295091
OH man. Not that theres anything good from those pills but the no appetite thing for me was huge. I lost about 25 lbs using and quiting. Its actually not healthy at all. I like to workout and go to the gym. I was so good for a month and a half. I gained 5 to 10 pounds. It was good weight,muscle. The past few months Im proud to say I have clean more days then high. Really close to 50/50 so I ll call it that. I started loosing weight agian and can tell its muscle. Thats our bodies first thing to go, is muscle. Try and eat, something! I know I didnt eat for days. I look back and I know know why I was so tired, and my mind so foggy. Your alot more healthy with that 7lbs than pills, thats for sure.
Helpful - 0
Avatar universal
On a positive note I have zero appetite and can hardly eat anything so that 7 lbs I've been wanting to shed should be easily remedied. I don't know just trying to keep my mind busy and see the positive side of this craziness...

I guess that's typical? Not having an appetite? No focus seems logical but the appetite thing is odd. What has been your experience....anyone?
Helpful - 0
Avatar universal
True and logical advice since this is the fourth day I've cut down to practically nothing compared with my intake before and my first day not taking any meds. So, really this is my first day and yes it helps to come to the forum - especially for the introverts like me (from what I've gathered). And yes, there are many people who are way worse then me and man do I feel bad for them if this is the consequence for only just over a six months of use I can only imagine the people trying to quit after years ... and heavier meds. Jeez man I feel lame complaining but I feel like I need to reach out anyway.

Well thanks for the reply, advice and reminder of the common sense behind quitting.
Helpful - 0
Avatar universal
Your username is appropriate for your answer....funny. I have to meet a lawyer in a couple hours - nothing to do with this issue but, I'm wanting to appear logical and feel like a nut. Do you still think I should just stay off today or feed the need? Or, is that my mental way of justification? I am a wreck today though ... nervous, jittery, breaking things accidently and just feeling a little nuts. Yes, I'm ready though so thanks for replying to my post. Seriously though the lawyer thing? Should I go as is or quiet this - or lie and say I'm coming down with something ... hence my oddness? Am I answering my own question as I go? See, told you I'm a little nuts today. lol
Helpful - 0
808644 tn?1238845133
i gave myself the attitude that it willtake 5 days of h---- , but that it wouldn't kill me no matter how bad i felt and especially especially if all these other folks could do it, some it situations much worse than mine, then i had to do it. BUT the main thing was that the cost/benefit ratio was definitly not ther for me anymore....instead of making me feel better, the pills were making me feel worse.  It took awhile for me to come around to tha realization.....once I did, WD's be dammed i was gettin' off the stuff!
you will too; come to the forum even if you don't post......it was the only real help i got.
xoxo
annabel
Helpful - 0
1148241 tn?1294052796
I don't think you should take anything further.  You've been doing a great job of cutting back.  Remarkable in fact.  It shows how much self control you have.  Enough self control to see this thru to the end now.  I would think with the way you've been cutting back the withdrawal shouldn't be too bad.   More of a mental than physical thing.  Try it for a few days without any thing.  I really think you're ready ...
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.